Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 40, NWS Fort Worth, TX

June 7, 2004Cooke County, Denton County, Grayson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 7, 2004, 1:00 AM CDT for Cooke County, Denton County, Grayson County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2004, 1:00 AM CDT (06:00 UTC)
Expired
Jun 7, 2004, 5:00 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Cooke County, TX, Denton County, TX, Grayson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2109 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2109 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 070600
FFWFTW
TXC097-121-181-071000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
100 AM CDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOKE COUNTY IN NORTH CENTRAL TEXAS
  DENTON COUNTY IN NORTH CENTRAL TEXAS
  GRAYSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 500 AM CDT

* AT 100 AM CDT...EMERGENCY MANAGEMENT AND LAW ENFORCEMENT 
  OFFICIALS REPORTED FLASH FLOODING OVER THESE COUNTIES FROM SLOW
  MOVING THUNDERSTORMS THAT HAVE PRODUCED IN EXCESS OF 5 INCHES OF 
  RAIN. WITH MODERATE TO HEAVY RAIN CONTINUING OVER T HESE AREAS 
  THROUGH AT LEAST 3 AM...THE FLASH FLOOD THREAT WILL CONTINUE. 


* THIS EXTENDS THE FLASH FLOOD WARNING FOR THESE COUNTIES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS 
THE ROADWAY. 

LAT...LON 3343 9643 3341 9686 3302 9686 3304 9735
          3382 9737 3388 9692 3375 9641

$$

07/BB
2 follow-up statements
000 
WGUS74 KFWD 070827
FFSFTW
TXC097-121-181-497-071000-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
328 AM CDT MON JUN 7 2004

...A FLASH FLOOD WARNING CONTINUES FOR GRAYSON...COOKE...WISE AND
DENTON COUNTIES UNTIL 500 AM CDT...

AT 328 AM CDT THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE OVER 
WISE COUNTY GENERALLY WEST OF HIGHWAY 287.  THE ADDITIONAL HEAVY 
RAINFALL WILL ADD TO THE 3 TO 5 INCHES OF RAIN THAT FELL SUNDAY 
EVENING...CONTINUING A SERIOUS FLASH FLOOD SITUATION. AS THE HEAVY 
RAIN MOVES EAST...ADDITIONAL FLOODING WILL BE LIKELY IN DECATUR AND 
RHOME THROUGH 5 AM.

RAINFALL INTENSITIES OVER GRAYSON...COOKE...AND DENTON COUNTIES HAS 
DIMINISHED SINCE 1 AM...BUT THE ADDITIONAL RAINFALL WILL ADD TO THE 
EXCESSIVE RAINS EARLIER...AND SLOW RATE AT WHICH FLOOD WATERS RECEDE.

MOST FLASH FLOOD DEATHS OCCUR AT NIGHT AND IN VEHICLES. BE 
ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS 
OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER 
GROUND...BUT DO NOT DRIVE THROUGH RISING WATER OR PAST POLICE 
BARRICADES.


LAT...LON 3342 9670 3340 9684 3303 9687 3305 9790
          3339 9768 3341 9743 3378 9745 3376 9665

$$

07/BB
000 
WGUS74 KFWD 070955
FFSFTW
TXC097-121-181-497-071045-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 AM CDT MON JUN 7 2004

...THE FLASH FLOOD WARNING FOR GRAYSON...COOKE...WISE AND DENTON 
COUNTIES WILL BE ALLOWED TO EXPIRE AT 500 AM CDT...

THE HEAVY RAIN HAS MOVED OUT OF THE AREA.  HOWEVER...WIDESPREAD 
LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT TWO TO THREE HOURS.
MOTORISTS SHOULD BE ON THE ALERT FOR WATER PONDING ON ROADWAYS AND 
HIGH WATER IN LOW LYING AREAS.

LAT...LON 3302 9791 3301 9685 3340 9686 3342 9645
          3377 9642 3394 9696 3382 9746 3343 9746
          3342 9790

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:20 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 6, 9:20 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT SUN JUN 6 2004

.UPDATE...
WILL BE ISSUING AN UPDATE SHORTLY TO INCREASE AREA OF LIKELY POPS TO
ENCOMPASS MOST OF THE NORTHWEST QUADRANT OF THE CWA. SHORT TERM
MODELS SUGGEST THAT MAIN AREA OF PRECIP WILL REMAIN OVER THE
NORTHWEST BEFORE DISSIPATING LATER TONIGHT.

65/DD

.AVIATION...
600 PM CDT

STORMS WILL REMAIN IN THE VICINITY THE NEXT COUPLE OF HOURS...BUT
SHOULD KEEP CLEAR OF THE METRO AIRPORTS. ST/SC IN THE MORNING
QUESTIONABLE...WILL GO WITH TEMPO SCT FOR METRO APTS...BKN AT ACT.
BREEZY MONDAY AS LEE TROUGH DEEPENS. 25

&&

.PREV DISCUSSION...
425 PM CDT

AFTER A WEEK OF NORTHWEST FLOW EVENTS...WE ARE NOW ENTERING A PERIOD
WHERE A WEAK SHEAR ZONE/TROUGH WILL REMAIN IN PLACE OVER NORTH
TEXAS. THE END RESULT WILL BE SEVERAL DAYS OF UNSETTLED
WEATHER...MAINLY OVER THE EASTERN HALF OF THE REGION.

BY WEEKS END...THE LONG WAVE TROUGH WILL SET UP OVER THE WESTERN
U.S. WHICH WILL LIKELY INITIATE AFTERNOON DRY LINE ACTIVITY.
CONFIDENCE IS LOW THAT THE WESTERN PORTIONS WILL BE AFFECTED SO WE
HAVE OPTED TO NOT MENTION IT AT THIS TIME. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   71  90  72  87 /  30  20   0  20
WACO, TX               72  91  72  87 /  30  20  20  30
PARIS, TX              70  89  70  85 /  50  30  20  30
DENTON, TX             70  90  70  88 /  50  20   0  20
MCKINNEY, TX           70  90  70  88 /  50  20   0  20
DALLAS, TX             72  90  72  88 /  30  20   0  20
TERRELL, TX            71  90  71  87 /  30  30  20  30
CORSICANA, TX          71  90  72  87 /  30  30  20  30
TEMPLE, TX             71  93  72  88 /  30  30  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 11:02 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1102 PM CDT SUN JUN 6 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1102 PM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS
GENERALLY NORTH OF A LINE FROM COMANCHE...CORSICANA...ATHENS.
THESE STORMS WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...
OCCASIONAL WINDS GUSTING ABOVE 60 MPH AND OCCASIONAL HAIL. FLASH
FLOODING IS LIKELY AS WELL DUE TO THE DURATION OF HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST OF NORTH
TEXAS MONDAY AFTERNOON AND EVENING. THE REMAINS OF THE SUNDAY NIGHT
THUNDERSTORMS WILL LEAVE BOUNDARIES ACROSS THE REGION THAT COULD
PROVIDE THE FOCUS FOR NEW STORMS. LIGHTNING...HEAVY RAIN...GUSTY
WINDS...AND OCCASIONAL HAIL ARE THE MAIN THREATS BUT SOME OF THESE
STORMS MAY PRODUCE SEVERE WEATHER. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY
THROUGH THURSDAY NIGHT. THESE STORMS MAY PRODUCE LIGHTNING...HEAVY
RAIN...AND GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED. DRY WEATHER IS EXPECTED FRIDAY AND SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE TONIGHT.

06

In the hours before

Local storm report, Jun 6, 10:27 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST    SAGINAW                  32.87N  97.37W
06/06/2004  70 MPH          TARRANT             TX   TRAINED SPOTTER

            WIND GUST TO 70 MPH WITH FENCES AND TREES DOWNED IN
            SAGINAW
Local storm report, Jun 6, 10:58 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1056 PM     HAIL            ALEDO                    32.70N  97.60W
06/06/2004  0.88 INCH       PARKER              TX   PUBLIC

            NICKEL SIZE HAIL REPORTED BY PUBLIC IN ALEDO
Local storm report, Jun 6, 11:06 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1106 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1100 PM     HAIL            BENBROOK                 32.68N  97.46W
06/06/2004  0.75 INCH       TARRANT             TX   TRAINED SPOTTER

            DIME SIZE HAIL IN BENBROOK
Local storm report, Jun 6, 11:44 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1144 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1142 PM     FLASH FLOOD     FORT WORTH               32.75N  97.34W
06/06/2004                  TARRANT             TX   MEDIA

            NUMEROUS REPORTS OF FLOODING ACROSS NORTHERN AND WESTERN
            TARRANT COUNTY INCLUDING HIGH WATER RESCUES
Local storm report, Jun 6, 11:58 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1155 PM     FLASH FLOOD     4 S DECATUR              33.18N  97.59W
06/06/2004                  WISE                TX   DPS

            HWY 287 DOWN TO ONE LANE SOUTH OF DECATUR DUE TO
            FLOODING
Local storm report, Jun 7, 12:18 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1218 AM CDT MON JUN 7 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1217 AM     FLOOD           GAINESVILLE              33.64N  97.15W
06/07/2004                  COOKE               TX   LAW ENFORCEMENT

            NUMEROUS REPORTS OF FLOODING ON SECONDARY AND COUNTY
            ROADS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:02 PM CDTSevere Thunderstorm WarningFWDYoung73 min
Jun 6, 7:24 PM CDTFlash Flood WarningFWDCooke96 min
Jun 6, 7:56 PM CDTFlash Flood WarningFWDJack, Young2 hr
Jun 6, 8:05 PM CDTTornado WarningFWDDenton40 min
Jun 6, 8:11 PM CDTSevere Thunderstorm WarningFWDWise64 min
Jun 6, 8:38 PM CDTFlash Flood WarningFWDDenton, Wise82 min
Jun 6, 8:52 PM CDTSevere Thunderstorm WarningFWDTarrant83 min
Jun 6, 8:58 PM CDTFlash Flood WarningFWDCooke62 min
Jun 6, 9:41 PM CDTSevere Thunderstorm WarningFWDParker64 min
Jun 6, 9:46 PM CDTSevere Thunderstorm WarningFWDCollin, Denton89 min
Jun 6, 9:53 PM CDTSevere Thunderstorm WarningFWDPalo Pinto82 min
Jun 6, 10:06 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 6, 10:20 PM CDTSevere Thunderstorm WarningFWDTarrant85 min
Jun 6, 10:44 PM CDTSevere Thunderstorm WarningFWDParker76 min
Jun 6, 11:05 PM CDTFlash Flood WarningFWDCooke115 min
Jun 6, 11:49 PM CDTFlash Flood WarningFWDDenton, Grayson, Parker2 hr
Jun 6, 11:57 PM CDTFlash Flood WarningFWDWise2 hr
Jun 7, 12:25 AM CDTFlash Flood WarningFWDJack4 hr
Jun 7, 12:50 AM CDTFlash Flood WarningFWDParker, Tarrant4 hr
Jun 7, 1:57 AM CDTFlash Flood WarningFWDWise3 hr
Jun 7, 2:31 AM CDTSevere Thunderstorm WarningFWDJack74 min
Jun 7, 4:20 AM CDTFlash Flood WarningFWDJack3 hr
Jun 7, 4:04 PM CDTSevere Thunderstorm WarningFWDFannin41 min
Jun 7, 4:43 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt62 min
Jun 7, 4:47 PM CDTSevere Thunderstorm WarningFWDFannin13 min
Jun 7, 5:19 PM CDTSevere Thunderstorm WarningFWDBell56 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.